SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 30MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Back to Search Results |
| Model Number |
72204405 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/24/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during an arthroscopy, the biosure screw broke off during screw tightening.Surgery was resumed without any delay, using a back-up device in the original drilled bone hole.No further complications were reported.
Event or Problem Description
It was reported that, during an arthroscopy, the biosure screw broke off during screw tightening.Surgery was resumed without any delay, using a back-up device in the original drilled bone hole.The broken pieces were removed using a grasper and artery forceps.No further complications were reported.
Additional Manufacturer Narrative
H2: additional information ¿b5, h6: health effect - impact code¿.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A visual inspection of the returned device found that it is not in its original packaging.The device is fractured into multiple pieces and has biological debris on it.Based on the condition of the product material found during visual inspection, additional material testing is not required.As of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.No patient harm has been alleged.Therefore, no further clinical/medical assessment is warranted.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.